MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA115901A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2019 a patient was undergoing treatment of unknown type/location with a gore® viabahn® vbx balloon expandable endoprosthesis.Reportedly the device was advanced just past the sheath when the delivery catheter broke.
 
Additional Manufacturer Narrative
H.6.Conclusion code 1: updated h.6.Results code 2: 213: the engineering evaluation stated the following: the 11 x 59 device had not been deployed.The cover material beyond the stent is compliant on both ends.The 11 x 59 device hub was separated from the catheter.Necking on the catheter occurred from 9.25-10.25 cm, 17.5-20 cm, and 76-87.5cm ¿ the distance measured to the proximal end of the balloon.Visible catheter damage was displayed from 57.5-58 cm and 68.5-70.5 cm.Based on the device examinations performed, no manufacturing anomalies were identified to which the event could be definitively attributed.A second device in this event is being reported separately under mfr report # 2017233-2019-00355.
 
Event or Problem Description
On (b)(6) 2019 a patient was undergoing treatment of a stenotic occlusion of unknown location with a gore® viabahn® vbx balloon expandable endoprosthesis.Reportedly the device was advanced just past the sheath when the delivery catheter broke.
 
Additional Manufacturer Narrative
B.5.Updated.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8618162
Report Number2017233-2019-00356
Device Sequence Number2074615
Product Code NIO
UDI-Device Identifier00733132637737
UDI-Public00733132637737
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2021
Device Catalogue NumberBXA115901A
Device Lot Number18315843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/05/2019
07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR